MAUDE Adverse Event Report: COOPERSURGICAL, INC. SOS FETAL PILLOW; BIRTHING/DELIVERY KIT

COOPERSURGICAL, INC. SOS FETAL PILLOW; BIRTHING/DELIVERY KIT
Model Number FP-010
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G2: foreign: australia.Literature: journal of paediatrics and child health, "critical bleeding protocol for infants used for a catastrophic subgaleal haemorrhage", nele legge and robert guaran, vol 58, issue 3, pages 542-545.27 may 2021.Device location is unknown.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported from a case study that after an uncomplicated pregnancy, a male baby was delivered by emergency caesarean section at 39 weeks of gestation.Birth was complicated by obstructed labor, occiput posterior fetal position and prolonged fetal bradycardia.The fetal head was impacted and, despite the use of fetal pillow, the head was difficult to extract from the pelvis.Neither forceps nor vacuum devices were used to facilitate delivery.At birth, the baby was apneic, pale and bradycardic.The baby was intubated and had chest expansion.Cardiac compressions were administered and the baby received intravenous adrenaline.Spontaneous respirations and cardiac output were established at 10 min of life.The baby was admitted to the neonatal intensive care unit for ongoing care and for therapeutic hypothermia.Truncal petechiae was noticed at 20 minutes of age and coagulation studies were found to be abnormal.No additional information is available.Fp-010 fetal pillow (b)(4).
 
Event or Problem Description
No additional information is available.
 
Additional Manufacturer Narrative
Updated: b4, g3, g6, h2, h3, h6, h11.Distribution history: the complaint product was purchased from vitalcare trading limited.Manufacturing record review: manufacturing record review not applicable to this product.Incoming inspection review: a review of the incoming inspection record could not be performed because the complaint product lot/serial number was not provided.Should the complaint product lot/serial number be provided going forward, the incoming inspection report will be reviewed, and this complaint amended accordingly.Service history record : service history not applicable for this product.Historical complaint review: a review of the 2-year complaint history did not show similar reported complaint conditions.This is an isolated incident.Product receipt: the complaint product has not been returned to coopersurgical.Visual evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Root cause root cause not applicable as the complaint condition was not confirmed.Note: evaluation provided by clinical expert of this complaint points out the distressed condition the baby was in prior to the use of the fetal pillow and suggests this could be a contributing factor to the patient injury experienced.Coopersurgical will continue to monitor this complaint condition for trends.
 
Additional Manufacturer Narrative
Updated: g6, h2 corrected: h6 h6: type of investigation (b): codes 4114 and 4119 were added distribution history the complaint product was purchased from vitalcare trading limited.Manufacturing record review manufacturing record review not applicable to this product.Incoming inspection review a review of the incoming inspection record could not be performed because the complaint product lot/serial number was not provided.Should the complaint product lot/serial number be provided going forward, the incoming inspection report will be reviewed, and this complaint amended accordingly.Service history record service history not applicable for this product.Historical complaint review a review of the 2-year complaint history did not show similar reported complaint conditions.This is an isolated incident.Product receipt the complaint product has not been returned to coopersurgical.Visual evaluation evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Root cause root cause not applicable as the complaint condition was not confirmed.Note: evaluation provided by clinical expert of this complaint points out the distressed condition the baby was in prior to the use of the fetal pillow and suggests this could be a contributing factor to the patient injury experienced.Coopersurgical will continue to monitor this complaint condition for trends.
 
Event or Problem Description
No additional information is available.

Brand Name
SOS FETAL PILLOW
Common Device Name
BIRTHING/DELIVERY KIT
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull
CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651582
MDR Report Key19201874
Report Number1216677-2024-00021
Device Sequence Number8048814
Product Code PWB
UDI-Device Identifier05060388740009
UDI-Public(01)05060388740009
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFP-010
Device Catalogue NumberFP-010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer06/10/2024
06/10/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/14/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age1 DA
Patient SexMale
Patient Weight3 KG